ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Discrete and continuous models for polymerization and depolymerization

McCoy, Benjamin J and Madras, Giridhar (2001) Discrete and continuous models for polymerization and depolymerization. In: Chemical Engineering Science, 56 (8). pp. 2831-2836.

[img] PDF
dis.pdf - Published Version
Restricted to Registered users only

Download (118Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=MImg&_ima...

Abstract

A fundamental continuous model for the distribution kinetics of polymerization and its reverse, depolymerization, is shown to be consistent with the well-known discrete model. Solutions for discrete and continuous models are compared and shown to have identical expressions for molecular weight (MW) moments. Representing the continuous molecular-weight distribution (MWD) as a gamma distribution compares well with exact polymerization and depolymerization MWD solutions of the discrete model, except when the number of repeat units in the polymer is small. None of the solutions for chain end polymerization or depolymerization has the self-similar form, for which the MW and time would appear together in the same similarity variable

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier Science.
Keywords: Discrete kinetics;Continuous distribution kinetics;Chain end scission;Chain end addition;Similarity solutions;Gamma distributions.
Department/Centre: Division of Mechanical Sciences > Chemical Engineering
Date Deposited: 23 Mar 2009 06:54
Last Modified: 19 Sep 2010 04:54
URI: http://eprints.iisc.ernet.in/id/eprint/16856

Actions (login required)

View Item View Item